MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32MM HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32MM HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-32D
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 05/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: trident psl ha solid back 46mm; 540-11-46d ; 68279301.Delta v-40 ceramic head 32/0; 6570-0-132 ;70434602.Size 2 accolade ii 127 deg;6721-0230;61462801.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event an event regarding infection involving a trident insert was reported.The event was confirmed via clinician review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: confirmation: an infection occurred in an accolade ii-trident tha approximately 2 years after implantation.This led to a proposed revision (revision data and documentation not provided).Root cause: a root cause cannot be ascribed to this case.The was little data in the form of medical history or records.That said, the patient developed an infection approximately 2 year (or less) from the time of surgery.The infection appeared acutely but there was no antecedent data provided.The infection led to a proposed two staged procedure however documentation of the procedure was not provided.The infection would not be related to the implants themselves.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been 1 other similar event for the lot referenced.There has been 1 other similar event for the sterile lot referenced.The event relates to infection for the same device and patient, therefore no further trending is required for this commonality.Conclusions: it was reported that the patient's hip was revised due to infection.Clinician review of provided medical records revealed that an infection occurred in an accolade ii-trident tha approximately 2 years after implantation.A microbiological assessment was completed which indicated that staphylococcus spp and propionibacterium acnes had been identified as possible cause of infection of patient.(b)(4) can confirm that the origin of infection cannot have been the implants used for this tha surgery.Plastic hip implants are gamma-irradiated between 25-35kgy for sal 10-6.X3 plastic hip implants are subjected to overkill sterilisation cycles demonstrating sal 10-6 at half-cycle parameters.Ceramic hip implants are gamma-irradiated between 25-40kgy for sal 10-6.Metal hip implants are gamma-irradiated between 25-45kgy for sal 10-6.Due to the nature of the organisms isolated ¿ susceptible to various modes of sterilisation - and specifically the sterilisation methodology employed by (b)(4) it is not probable that staphylococcus species and propionibacterium acnes could have originated from the implants.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that a stage 1 revision was performed on the patient's right hip due to infection.All implants were removed and a spacer was placed.Rep provided office notes, primary usage sheet, and lab results, and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a trident insert was reported.The event was confirmed via clinician review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: confirmation: an infection occurred in an accolade ii-trident tha approximately 2 years after implantation.This led to a revision with placement of an antibiotic eluting articulating spacer with exeter stem and all poly cup (liner).This was followed by a reimplantation with a restoration modular/mdm construct.There was reported pain but no noted infection recurrence.A re-re-revision for mechanical impingement and pain could not be confirmed with the materials provided.Root cause: the root cause of the first revision was infection.The infection would not be related to the implants themselves.Treatment of the infection led to placement of a spacer and then a reimplantation after completed infection treatment.A re-re-revision for mechanical impingement and pain was alluded to in the event descriptions and in an office note but documentation of the re-re-revision was not provided.Thus, a root cause of re-re-revision cannot be confirmed.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been 1 other similar event for the lot and sterile lot referenced.This event relates to infection for the same device and patient, therefore no further trending is required for this commonality.Conclusions: it was reported that the patient's hip was revised due to infection.Clinician review of provided medical records revealed that an infection occurred in an accolade ii-trident tha approximately 2 years after implantation.A microbiological assessment was completed which indicated that staphylococcus spp and propionibacterium acnes had been identified as possible cause of infection of patient.Stryker can confirm that the origin of infection cannot have been the implants used for this tha surgery.Plastic hip implants are gamma-irradiated between 25-35kgy for sal 10-6.X3 plastic hip implants are subjected to overkill sterilisation cycles demonstrating sal 10-6 at half-cycle parameters.Ceramic hip implants are gamma-irradiated between 25-40kgy for sal 10-6.Metal hip implants are gamma-irradiated between 25-45kgy for sal 10-6.Due to the nature of the organisms isolated ¿ susceptible to various modes of sterilisation - and specifically the sterilisation methodology employed by stryker, it is not probable that staphylococcus species and propionibacterium acnes could have originated from the implants.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG X3 INSERT 32MM HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key12024814
Report Number0002249697-2021-01047
Device Sequence Number3403927
Product Code LPH
UDI-Device Identifier07613327039467
UDI-Public07613327039467
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number623-00-32D
Device Catalogue Number623-00-32D
Device Lot NumberYW275D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight54 KG